MAUDE Adverse Event Report: BIOSENSE WEBSTER INC NAVISTAR¿ ELECTROPHYSIOLOGY CATHETER; CATHETER, ELECTRODE RECORDING

BIOSENSE WEBSTER INC NAVISTAR¿ ELECTROPHYSIOLOGY CATHETER; CATHETER, ELECTRODE RECORDING
Catalog Number NS7TCFL174HS
Medical Device Problem Codes Break (1069); Manufacturing, Packaging or Shipping Problem (2975); Packaging Problem (3007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc.Or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrial flutter (afl) ablation procedure with a navistar¿ electrophysiology catheter.Packaging of the device was slightly damaged before the device was taken out of the packaging (no exact information available about where and how the packaging was damaged).The medical team then took the device out of the packaging in order to check the device for possible defects, then during manipulation of the device, the customer noticed that the catheter tip is outside the socket and the cabling at the inside became visible.It can be assumed that the described defect is related to the damaged catheter packaging and the following manipulation of the device.It was then replaced with another catheter.No patient consequences were reported.
 
Additional Manufacturer Narrative
On 7-feb-2024, the product investigation was completed.It was reported that a patient underwent an atrial flutter (afl) ablation procedure with a navistar¿ electrophysiology catheter.Packaging of the device was slightly damaged before the device was taken out of the packaging (no exact information available about where and how the packaging was damaged).The medical team then took the device out of the packaging in order to check the device for possible defects, then during manipulation of the device, the customer noticed that the catheter tip is outside the socket and the cabling at the inside became visible.It can be assumed that the described defect is related to the damaged catheter packaging and the following manipulation of the device.It was then replaced with another catheter.No patient consequences were reported.Device evaluation details: the device was returned to biosense webster (bwi) for evaluation.Visual inspection of the returned device was performed following bwi procedures.Visual analysis revealed that the tip was found broken.A detailed examination under the microscope was performed and internal parts were observed exposed.A manufacturing record evaluation was performed for the finished device 31135183m number, and no internal action related to the complaint was found during the review.The issue reported by the customer was confirmed.It should be noted that product failure is multifactorial.The damage on the package was not able to analyzed, due to the package was not returned for analysis.As part of biosense webster's quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
Udi related data quality updates only correction to the initial and follow up 1 mdrs, incomplete udi was provided.Section d4.Primary udi number has been updated with full udi (b)(4).If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.No:(b)(4).
 
Additional Manufacturer Narrative
On 16-jan-2024, the bwi product analysis lab received the device for evaluation.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted if additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
NAVISTAR¿ ELECTROPHYSIOLOGY CATHETER
Common Device Name
CATHETER, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key18414273
Report Number2029046-2023-03111
Device Sequence Number8897256
Product Code DRF
UDI-Device Identifier10846835000610
UDI-Public(01)10846835000610(11)230831(17)260830(10)31135183M
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P990025
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/30/2026
Device Catalogue NumberNS7TCFL174HS
Device Lot Number31135183M
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/01/2023
Supplement Date Received by Manufacturer01/16/2024
02/07/2024
07/09/2024
Initial Report FDA Received Date12/28/2023
Supplement Report FDA Received Date02/05/2024
03/01/2024
07/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown